MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #(b)(4):equipment used: vis m-81805, 203cm ruler m-83360 as found condition (condition of returned device): the axium prime device was returned for analysis within a shipping box, inside or a second shipping box, an opened axium prime outer carton, an opened axium prime inner pouch, and within an introducer sheath.No microcatheter was returned.Visual inspection/damage location details: the introducer sheath was found to be applied correctly with the wavelock facing towards the proximal end of the pushwire.The introducer sheath was found to be in good condition.The pushwire was found to be bent at ~24.7cm from the proximal end.The axium prime implant coil was found to be broken off and not returned.No other anomalies were observed.Testing/analysis (including sem reports): due to the damaged condition of the axium prime implant coil no further resistance testing was performed.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was able to be confirmed, as the damaged found with the axium prime device was consistent with ¿advancing/retracting against resistance¿.The report notes that ¿ resistance was felt while pushing the coil into the microcatheter¿.A possible cause of ¿coil resistance/stuck in catheter¿ could been caused by the patients vessel tortuosity.The report notes that ¿the patient's blood flow was normal, and vessel tortuosity was moderate.¿.A moderate vessel tortuosity can lead to possible resistance as the device (implant coil) can run into issues like altered flow patterns ,complex wall interactions, and increased length, which can lead to possible damage (bends, stretching and breaks).A few other possible causes of ¿coil resistance /stuck in catheter¿ are but not limited to damage or kink to pushwire, lack of hydration before procedure, and incompatible catheter; however, the root cause could not be determined.No microcatheter was returned for assessment.No information or details were provided about the microcatheter used in the procedure; therefore, compatibility was unable to be determined.Any contribution the microcatheter had towards the resistance and/or damage was unable to be verified.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that resistance was felt while pushing the coil into the microcatheter.Healthcare provider (hcp) made another attempt and still resistance was felt.Hcp decided to use another coil of the same size from a different manufacturer and the procedure was completed.The coil was stuck in the proximal section of the catheter.The implant coil pushed smoothly out from the introducer sheath.There was no damage observed on the catheter or coil.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient is alive with no injury.The patient was undergoing surgery for treatment of a saccular, unruptured left internal carotid artery (ica) top aneurysm with a max diameter of 5mm and a 1.7mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.
 
Event or Problem Description
Additional information received that a continuous saline flush was administered and maintained as indicated in the ifu.The catheter was not a medtronic product.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23457782
Report Number9617601-2025-02470
Device Sequence Number7884558
Product Code KRD
UDI-Device Identifier00763000313739
UDI-Public(01)00763000313739(17)270604(10)228977031
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-6-3D-ES
Device Catalogue NumberAPB-3-6-3D-ES
Device Lot Number228977031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale